Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kelsey

Accutane 'last resort'?

I agree that Accutane should be a last resort..I don't think my derm feels the same. I just went to my first derm appointment on Tuesday, and he wanted me to go on Accutane right then. However, for insurance reasons, he put me on doxy and clindamycin phosphate to try until my appointment next month. He said if I called before my appointment for any reason that I could skip the month waiting period and go on Accutane right away. I thought my acne was bad, but not THAT bad. I always thought it was a last resort, and this guy wants me on it ASAP, like my face is going to fall off or something. Is that a bad sign? Has this happened to anyone else?

Share this post


Link to post
Share on other sites

The first time I went to the doctor for my acne (family doctor) he put me on some pills, antibiotics I think. They didn't work so then he referred me to the dermatologist who put me on birth control, which worked but not for the cyst acne. So then she put me on Accutane. I'm sure there are many other types of treatment she could have prescribed for me, but in her opinion nothing else would get rid of the cyst acne.

Have you been on any other acne medications before?

Share this post


Link to post
Share on other sites

How old are you to start with? If you are older then older people (like myself) seem to get very wrinkled afterwards and hate ourselves worse than when we just had acne! Another caution is to be very careful if you experience joint, muscle or bone pain. Mine is now irreversible - my spine is effed up forever. I have three very weak spots in it and it is very scary! At your first sign - get the heck off of it! Any other questions - email me at [email protected] I'm serious. ALSO - don't let him put you on the highest dose at first - wait and see how you do...then increase. KEEP HIM UP TO DATE ON YOUR PROGRESS and you keep notes and pictures of yourself as you go along. Good luck - HLK

Share this post


Link to post
Share on other sites

lol that is kind of intense. I don't think it's a 'bad sign' that he wants you to start it right away, but I think you should ask him why he's so eager for it instead of trying other treatments first. Maybe he has a good reason (perhaps the type of acne you have is best cured with Accutane) but it would be nice to know that before you start. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×